Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 90, NWS State College, PA

June 29, 20084 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2008, 8:15 PM EDT for 4 counties in Pennsylvania. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 8:15 PM EDT (00:15 UTC)
Expired
Jun 29, 2008, 9:15 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Lebanon County, PA, Perry County, PA

The radar

The State College radar (KCCX), 129 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:35 PM EDTTSTM WND DMG3 E Linglestown, PATREES DOWN.
Jun 29, 8:46 PM EDTTSTM WND DMG2 W Jonestown, PASTRONG WIND DAMAGE SOUTH OF THE INTERSECTION OF RACE HORSE AND VALLEY DRIVE JUST WEST OF JONESTOWN IN EAST HANOVER TWP. REPORT RELAYED THROUGH PEIRS AND ADDITIONAL INFORMATION PROVIDED BY LEBANON COUNTY 911.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 4:11 PM EDTSevere Thunderstorm WatchSPC7 hr
Jun 29, 8:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 300015
SVRCTP
PAC041-043-075-099-300115-
/O.NEW.KCTP.SV.W.0090.080630T0015Z-080630T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CENTRAL DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 915 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WERTZVILLE...OR 7 MILES WEST OF ENOLA...AND MOVING EAST AT 36 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARYSVILLE AND ENOLA AROUND 820 PM EDT...
  ROCKVILLE AND HARRISBURG AROUND 825 PM EDT...
  ELLENDALE FORGE AND COLONIAL PARK AROUND 830 PM EDT...
  LINGLESTOWN AND RUTHERFORD HEIGHTS AROUND 835 PM EDT...
  SKYLINE VIEW AND DEHART DAM AROUND 840 PM EDT...
  PENN NATIONAL RACEWAY AROUND 845 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11/15...ROUTE 22...ROUTE 322/22...ROUTE 422.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4035 7620 4021 7709 4041 7718 4058 7659
TIME...MOT...LOC 0015Z 252DEG 31KT 4032 7700

$$

FORECASTER: STEINBUGL
1 follow-up statement
000 
WWUS51 KCTP 300030
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT SUN JUN 29 2008

PAC041-043-075-099-300115-
/O.CON.KCTP.SV.W.0090.000000T0000Z-080630T0115Z/
CUMBERLAND PA-LEBANON PA-DAUPHIN PA-PERRY PA-
831 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EAST CENTRAL PERRY...CENTRAL DAUPHIN...LEBANON AND NORTHEASTERN
CUMBERLAND COUNTIES...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROCKVILLE...OR NEAR LINGLESTOWN...MOVING EAST AT 36 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SKYLINE VIEW AND DEHART DAM AROUND 840 PM EDT...
  PENN NATIONAL RACEWAY AROUND 845 PM EDT...
  PALMYRA AROUND 850 PM EDT...
  HARPER TAVERN...FORT INDIANTOWN GAP AND ANNVILLE AROUND 855 PM
  EDT...
  JONESTOWN AND CLEONA AROUND 900 PM EDT...
  LICKDALE AROUND 905 PM EDT...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR CENTRAL
PENNSYLVANIA.

LAT...LON 4035 7620 4021 7709 4041 7718 4058 7659
TIME...MOT...LOC 0031Z 252DEG 31KT 4036 7683

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:52 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 29, 7:52 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT SUN JUN 29 2008

.SYNOPSIS...
THE FIRST IN A SERIES OF COLD FRONTS WHICH WILL CREATE A TROUGH
OVER THE EASTERN UNITED STATES WILL MOVE THROUGH THE STATE TODAY.
THIS SHOULD TRIGGER THUNDERSTORMS. THE TROUGH AND BELOW NORMAL 500
HPA HEIGHTS WILL DOMINATED MOST OF THE WEEK. THE CYCLONIC FLOW
FAVORS AFTERNOON THUNDERSTORMS. THE TROUGH IS FORECAST TO BE
REINFORCED BY MID-WEEK AND THEN SLOWLY THE FLOW SHOULD MODERATE TO
A WEAK TROUGH WITH HEIGHTS NEAR NORMAL FOR THE FOURTH OF JULY
WEEKEND. THE FRONT IN MIDDLE OF THE WEEK SHOULD HAVE ANTICYCLONE
WITH IT REDUCING CONVECTION POTENTIAL LATE IN THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LOTS OF CLOUDS OVER THE REGION THIS MORNING. MOST OF THE CLOUDS
ARE HIGH AND MID-LEVEL CLOUDS. THIS WILL SLOW THE HEATING AHEAD OF
THE COLD FRONT...WHICH IS STILL BACK IN EXTREME NW PA EXTENDING
SOUTHWESTWARD OVER OHIO. THERE ARE A FEW RESIDUAL SHOWERS ON
RADAR ALL SEEM TO BE WEAKENING.

TO OUR WEST...THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS.
CAPE VALUES ARE MAINLY IN THE 600-1200JKG-1 RANGE IN MOST ENSEMBLE
MEMBERS. IN SE PA THE SREF CAPES RANGE 900 TO 2400JKG-1. THE
CLOUDS SHOULD MAKE THE HIGH RANGE A LOWER PROB VALUE.

ANTICIPATED THE FRONT SHOULD TRIGGER STORMS AND SOME COULD BE
AROUND SEVERE LIMITS. WATCH 638 ISSUED THROUGH 8PM/00Z FOR THE
NORTHWEST ZONES AND WATCH 642 ISSED UNTIL 11 PM/03Z FOR THE
REMAINDER OF THE FORECAST AREA.

THE FRONT AND SHOWERS SHOULD EXIT THE REGION IN THE EVENING HOURS.
SOME RESIDUAL POST-FRONTAL MOISTURE LEAVES LINGERING SHOWERS FIRST
PART OF OVERNIGHT FORECAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE ENSEMBLES SUGGEST A LULL IN THE PRECIP AFTER ABOUT 03Z MONDAY
IMPLYING A DECREASE IN SHOWER ACTIVITY. LOWERED POPS IN MOST
LOCATIONS AFTER 03Z TO SLIGHT CHANCE OR LOWER.

SHOULD BE A FAIRLY NICE START TO THE DAY WITH PARTLY TO MOSTLY
CLOUDY SKIES. AS THE SUN HEATS THINGS UP THOUGH LOW CLOUDS SHOULD
DEVELOP QUITE RAPIDLY.

DURING THE DAY MONDAY WILL BE COOLER AND NOTICEABLY DRIER THAN TODAY.
HIGHT TEMPS SHOULD MAINLY IN THE 60S AND 70S. DESPITE THE COOL
TEMPS...THE CYCLONIC CURVATURE ALOFT AND THE BELOW NORMAL 500 HPA
HEIGHTS AND 850 HPA TEMPS IMPLIES SELF DESTRUCT CUMULUS AND
AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE. PROBABLY COULD SEE SOME
ISOLATED REPORTS OF GUSTY WINDS AN PEA-SIZE HAIL...BEST CHANCE IN
MTS OF WESTERN AND NORTHERN PA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LARGE SCALE FLOW PATTERN BECOMES HIGHLY AMPLIFIED BY NEXT
WEEK...WITH UPPER LEVEL RIDGING BUILDING ACROSS WRN NOAM AND A
DEEP ANOMALOUS TROF TAKING HOLD ACROSS MUCH OF THE ERN U.S.
OPERATIONAL MODELS AND ENS CONTINUE TO BE IN GOOD AGREEMENT WITH
RESPECT TO THE LONG WAVE PATTERN. COLD AIR ALOFT MAY LEAD TO SOME
DIURNAL RW/TRW EARLY NEXT WEEK BEFORE HIGH PRES BUILDS IN FOR TUE-
WED. THE NEXT FNT IS FCST TO AFFECT THE AREA THUR-FRI AS IT SAGS
SWD AHEAD OF THE NEXT CANADIAN TROF.

TEMPS WILL START OUT COOLER THAN NORMAL EARLY NEXT WEEK BEFORE
RETURNING TO MORE SEASONABLE LEVELS.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FORECAST AREA IS STILL IN THE WARM AIR AHEAD OF THE COLD FRONT
AND STRONG TO SEVERE THUNDERSTORMS ARE SCATTERED ACROSS THE STATE.
CONVECTION IS LIKELY THROUGH MIDNIGHT AND HAVE OUTLINED THAT WITH
A TEMPO GROUP. THINGS WILL QUIET DOWN AFTER MIDNIGHT AS WE HAVE
LOST DAYTIME HEATING AND THE LAST OF THE CONVECTION DIES OUT. LOW
LEVEL MOISTURE WILL RESULT IN PATCHY BR THROUGH 12Z.

MOSTLY VFR CONDITIONS ON MONDAY BUT AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS COULD DEVELOP AS AN UPPER LOW MOVES THROUGH.

THE COMING WEEK LOOKS LIKE NO ORGANIZED PRECIP EVENTS AND
RELATIVELY COOL DRY AIR FOR LATE JUNE...THUS MOSTLY VFR AND SOME
MVFR DUE TO OVERNIGHT PATCHY FOG. WE COULD CONTEND WITH ISOLATED
TSTMS MOST AFTERNOONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM
NEAR TERM...GRUMM/TYBURSKI
SHORT TERM...GRUMM/DEVOIR
LONG TERM...STEINBUGL/TYBURSKI
AVIATION...GRUMM/TYBURSKI
Hazardous weather outlook, Jun 29, 4:16 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT SUN JUN 29 2008

PAZ004>006-010-011-017-302030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
416 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS
POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT
TO THE EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-018-019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-302030-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
416 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 642 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS
POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT
TO THE EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TYBURSKI

In the hours before

Special weather statement, Jun 29, 7:34 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT SUN JUN 29 2008

PAZ027-028-049-050-300000-
JUNIATA-MIFFLIN-SNYDER-UNION-
734 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JUNIATA...
NORTHEASTERN MIFFLIN...SNYDER AND UNION COUNTIES...

AT 732 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 16 MILES
WEST OF MIFFLINBURG TO 6 MILES NORTHEAST OF LEWISTOWN...MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR SNYDER-MIDDLESWARTH STATE PARK AROUND 740
PM...LAURELTON CENTER AROUND 745 PM...SAND BRIDGE STATE PARK AROUND
750 PM...FOREST HILL AROUND 755 PM AND VICKSBURG AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 208 AND 210.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
322/22...ROUTE 522...STATE ROAD 45.

FORECASTER: JUNG
Special weather statement, Jun 29, 7:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
738 PM EDT SUN JUN 29 2008

PAZ036-056-063-064-300015-
ADAMS-CUMBERLAND-FRANKLIN-PERRY-
738 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL FRANKLIN...CUMBERLAND...
NORTHWESTERN ADAMS AND SOUTHEASTERN PERRY COUNTIES...

AT 736 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF CARLISLE TO 4 MILES NORTHEAST OF SHIPPENSBURG TO 8 MILES
WEST OF CHAMBERSBURG...MOVING EAST AT 29 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR CHAMBERSBURG AROUND 745 PM...SHERMANSDALE
AROUND 750 PM...CARLISLE SPRINGS AROUND 755 PM...FAYETTEVILLE AROUND
800 PM...WERTZVILLE AROUND 810 PM AND MECHANICSBURG AROUND 815 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 207 AND 235.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 30.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 7:55 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT SUN JUN 29 2008

PAZ033-034-300030-
BEDFORD-SOMERSET-
755 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN SOMERSET AND WESTERN
BEDFORD COUNTIES...

AT 753 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHEAST OF WINDBER TO 13 MILES NORTHWEST OF FROSTBURG...MOVING EAST
AT 36 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR OGLETOWN AROUND 800 PM...NEW BALTIMORE
AROUND 805 PM...NEW PARIS AROUND 810 PM...OSTERBURG AROUND 815 PM...
MANNS CHOICE AROUND 825 PM AND NEW ENTERPRISE AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114 AND 148...I-99 BETWEEN
MILE MARKERS 0 AND 12.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 7:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT SUN JUN 29 2008

PAZ049>052-300045-
MONTOUR-NORTHUMBERLAND-SNYDER-UNION-
758 PM EDT SUN JUN 29 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTOUR...CENTRAL
NORTHUMBERLAND...SNYDER AND SOUTHERN UNION COUNTIES...

AT 757 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 12 MILES SOUTHWEST OF MIFFLINBURG...
MOVING EAST AT 37 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MIDDLEBURG...PENNS CREEK...AND FREMONT AROUND
810 PM...MIFFLINBURG AROUND 815 PM...NEW BERLIN...FREEBURG...AND
VICKSBURG AROUND 820 PM...KRATZERVILLE...SELINSGROVE AND AND LINNTOWN
AROUND 825 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 218 AND 225.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD
45...STATE ROAD 61.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 8:08 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
808 PM EDT SUN JUN 29 2008

PAZ056-057-063>066-300045-
ADAMS-CUMBERLAND-DAUPHIN-LANCASTER-PERRY-YORK-
808 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PERRY...EASTERN
CUMBERLAND...NORTHERN ADAMS...NORTHWESTERN YORK...SOUTHERN DAUPHIN
AND WEST CENTRAL LANCASTER COUNTIES...

AT 805 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
NORTHWEST OF ENOLA TO 3 MILES NORTHWEST OF MECHANICSBURG TO 7 MILES
SOUTH OF SHIPPENSBURG...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR HALIFAX...PINE GROVE FURNACE STATE...
MECHANICSBURG...AND MARYSVILLE AROUND 815 PM...WORMLEYSBURG...WEST
FAIRVIEW...SHIREMANSTOWN...AND ROCKVILLE AROUND 820 PM...PROGRESS AND
AND NEW CUMBERLAND AROUND 825 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 227 AND 258...ALL OF
I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22.

FORECASTER: STEINBUGL
Local storm report, Jun 29, 8:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
813 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 SE LOTTSVILLE         41.92N 79.43W
06/29/2008                   WARREN             PA   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN IN FREEHOLD TOWNSHIP AND
            WRIGHTSVILLE.

&&

VGC

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:58 PM EDTAreal Flood AdvisoryCTPFranklin, Fulton, Huntingdon3 hr
Jun 30, 7:29 PM EDTAreal Flood AdvisoryCTPCumberland, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.